MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #4 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6265-5104
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Reaction (2414); Metal Related Pathology (4530)
Date of Event 09/16/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Not available.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2010.It is further alleged that he suffered injuries as a result of implantation of the device at issue, excessive levels of chromium and cobalt in his blood.Patient has not yet scheduled a surgery for explantation of the femoral head.
 
Additional Manufacturer Narrative
Device information added.An event regarding alleged excessive levels of chromium and cobalt involving a citation stem was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as no items were returned.-medical records received and evaluation: not performed as no medical records received for evaluation.-device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the event could not be confirmed nor the root cause as insufficient information was received.If further information and/or the device becomes available this investigation will be reopened.
 
Event or Problem Description
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2010.It is further alleged that he suffered injuries as a result of implantation of the device at issue, excessive levels of chromium and cobalt in his blood.Patient has not yet scheduled a surgery for explantation of the femoral head.Additional information per medical records received from legal, "we disengaged the head and we were able to talk to the trunnion anterosuperiorly while we assess the acetabulum.".
 
Additional Manufacturer Narrative
Reported event: an event regarding regarding infection and abnormal ion level involving a citation stem was reported.The event of infection was confirmed through medical review.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of provided medical records with a clinical consultant indicated: the operative report documents that an i and d with head and liner exchange for peri-prosthetic joint infection (pji) was completed on 5/9/19.No evidence was provided documenting elevated serum cobalt and chromium levels nor the need for revision.I and d with head and liner exchange for peri-prosthetic joint infection (pji) is confirmed.The root cause of the infection cannot be determined with the documentation provided.The operative report documents that an i and d with head and liner exchange for peri-prosthetic joint infection (pji) was completed on 5/9/19.No evidence was provided documenting elevated serum cobalt and chromium levels nor the need for revision.I and d with head and liner exchange for peri-prosthetic joint infection (pji) is confirmed.The root cause of the infection cannot be determined with the documentation provided." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no reported reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: a review of provided medical records with a clinical consultant indicated: the operative report documents that an i and d with head and liner exchange for peri-prosthetic joint infection (pji) was completed on 5/9/19.No evidence was provided documenting elevated serum cobalt and chromium levels nor the need for revision.I and d with head and liner exchange for peri-prosthetic joint infection (pji) is confirmed.The root cause of the infection cannot be determined with the documentation provided.The operative report documents that an i and d with head and liner exchange for peri-prosthetic joint infection (pji) was completed on 5/9/19.No evidence was provided documenting elevated serum cobalt and chromium levels nor the need for revision.I and d with head and liner exchange for peri-prosthetic joint infection (pji) is confirmed.The root cause of the infection cannot be determined with the documentation provided."no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: 6.5 cancellous bone screw 35mm; cat# 2030-6535-1; lot# mjm1tt trident 10° crossfire insert 36 mm id; cat# 621-10-36e; lot# 15hef4 trident hemispherical cluster hole shell; cat# 502-11-52e; lot# 33754201 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
CITATION TMZF HA STEM #4 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key7880763
Report Number0002249697-2018-02891
Device Sequence Number16609831
Product Code LPH
UDI-Device Identifier07613153074274
UDI-Public07613153074274
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Catalogue Number6265-5104
Device Lot Number32940001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/18/2018
08/19/2024
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/15/2018
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale